zbMATH — the first resource for mathematics

On the mixed problem for some quasilinear hyperbolic system with fully nonlinear boundary condition. (English) Zbl 0689.35055
The authors prove the local existence theorem in time of classical solutions to the following mixed problem for second-order systems:

\[ (N)\quad \partial_ t^ 2u(t)-\partial_ i(p^ i(t,D'u(t))+\phi_{\Omega}(t,D'u(t))=f_{\Omega}(t)\quad in\quad (0,T)\times \Omega \] \(\nu_ ip^ i(t,D'u(t))+Q_ r(t,D'u(t))=f_ r(t)\) on \((0,T)\times \Gamma\)
u(0)\(=u_ 0\) and \(\partial_ tu(0)=u_ 1\) in \(\Omega\)
here u denotes an m-vector.
(N) was already treated and the local existence theorem was proved by Y. Shibata and G. Nakamura. But the order of Sobolev spaces in which solutions exist was not best possible. T. Kato treated the mixed problems of the same type as in (N) in his abstract framework. When \(m=1\) and the nonlinear function \(p^ i\), \(Q_{\Omega}\) and \(Q_{\Gamma}\) do not depend on t and \(\partial_ tu\), and \(f_{\Gamma}(t)\in 0\); applying his abstract theory to (N), he gave some improvements of the result due to Y. Shibata regarding the minimal order of the Sobolev spaces in which the solution exists. The purpose of this paper is to give same improvements as the ones given by Kato, where \(m\geq 1\), where the nonlinear functions may depend on t and \(\partial_ tu\) and \(f_{\Gamma}(t)\not\equiv 0\). The approach used in this paper is concrete and elementary, and different from the one used by Kato.
Reviewer: J.Wang

35L70 Second-order nonlinear hyperbolic equations
35L55 Higher-order hyperbolic systems
35A07 Local existence and uniqueness theorems (PDE) (MSC2000)
Full Text: DOI
[1] Ciarlet, P.G, Lecture notes on three-dimensional elasticity, Tata inst. fund. res. studies in math., (1983) · Zbl 0542.73046
[2] Kato, T, Abstract differential equations and nonlinear mixed problem, Scuola normale superiore, lezioni fermiane, Pisa, (1985)
[3] Kikuchi, M, On the Neumann problem for one-dimensional quasilinear hyperbolic system of 2nd order, (), [Japanese]
[4] Majda, A, Compressible fluid flow and systems of conservation laws in several space variables, Appl. math. sci., 53, (1984) · Zbl 0537.76001
[5] Mizohata, S, The theory of partial differential equations, (1973), Cambridge Univ. Press London/New York · Zbl 0263.35001
[6] Shibata, Y, On the global existence of classical solutions of mixed problem for some second order non-linear hyperbolic operators with dissipative term in the interior domain, Funkcial. ekvac., 25, 303-345, (1982) · Zbl 0524.35070
[7] Shibata, Y, On a local existence theorem of Neumann problem for some quasilinear hyperbolic equations, (), 133-167
[8] Shibata, Y, On the Neumann problem for some linear hyperbolic systems of 2nd order with coefficients in Sobolev spaces, Tsukuba J. math., (1989) · Zbl 0706.35082
[9] Shibata, Y; Nakamura, G, On a local existence theorem of Neumann problem for some quasilinear hyperbolic systems of 2nd order, Math. Z., (1989) · Zbl 0652.35077
[10] Simpson, H.C; Spector, S.J, On the positivity of the second variations in finite elasticity, Arch. rational mech. anal., 98, 1-30, (1987) · Zbl 0657.73027
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.